MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1191530
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Wound Dehiscence (1154); Diarrhea (1811); Hypoxia (1918); Sepsis (2067); Impaired Healing (2378)
Date of Event 01/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient developed wound dehiscence and delayed wound healing post-implant of bard/davol phasix mesh and is undergoing medical treatment.The clinician has assessed the patient¿s postoperative course as being ¿possibly¿ related to the study device and definitely related to the procedure, however, based on the information provided, no conclusion can be made.The instructions-for-use (ifu) supplied with the device lists wound dehiscence as a possible complication.Review of manufacturing records confirms product was manufactured to specification.This mdr reports the ae of wound dehiscence and delayed wound healing.An additional mdr was previously submitted to report additional ae of wound infection, abdominal pain & vomiting.Not returned - remains implanted.
 
Event or Problem Description
As reported per prevent clinical trial (b)(4): on (b)(6) 2021 the subject patient underwent an open laparotomy whipple procedure (pancreaticoduodenectomy).A phasix mesh was trimmed with a 3cm overlap and placed in onlay fashion and was fixated using a bard/davol sorbafix fixation device with 20 fixation points placed 2cm apart with a non-bard/davol 1-pds slow absorbing monofilament mechanical suture in a running stitch technique.Full skin closure was achieved with long-term absorbable suture and staples.The patient was discharged to home on (b)(6) 2021.As reported, on (b)(6) 2022, the patient was diagnosed with wound dehiscence.It was reported that on (b)(6) 2022 the patient developed 2 open areas in the midpole of their incision which is tracking anteriorly and was scheduled for washout and abdominal wound closure with no signs of infection.As reported, the patient was diagnosed with delayed wound healing and a wound vac was placed on (b)(6) 2022.It was reported that the patient appears to be experiencing a cascading complication associated with wound healing issues requiring ongoing medical treatment.This ae is clinically assessed to be possibly related to the study device and definitely related to the procedure.This has been assessed as a non-serious adverse event of moderate severity.The reported adverse event (ae) does not meet the definition of an sae (serious adverse event) or a uade (unanticipated adverse device event).
 
Event or Problem Description
As reported per prevent clinical trial dvl-he-018: on (b)(6) 2021 the subject patient underwent an open laparotomy whipple procedure (pancreaticoduodenectomy).A phasix mesh was trimmed with a 3cm overlap and placed in onlay fashion and was fixated using a bard/davol sorbafix fixation device with 20 fixation points placed 2cm apart with a non-bard/davol 1-pds slow absorbing monofilament mechanical suture in a running stitch technique.Full skin closure was achieved with long-term absorbable suture and staples.The patient was discharged to home on (b)(6) 2021.As reported, on (b)(6) 2022 the patient was diagnosed with wound dehiscence.It was reported that on (b)(6) 2022 the patient developed 2 open areas in the midpole of their incision which is tracking anteriorly and was scheduled for washout and abdominal wound closure with no signs of infection.As reported, the patient was diagnosed with delayed wound healing and a wound vac was placed on (b)(6) 2022.It was reported that the patient appears to be experiencing a cascading complication associated with wound healing issues requiring ongoing medical treatment.This ae is clinically assessed to be possibly related to the study device and definitely related to the procedure.This has been assessed as a non-serious adverse event of moderate severity.The reported adverse event (ae) does not meet the definition of an sae (serious adverse event) or a uade (unanticipated adverse device event).Addendum per additional information: on (b)(6) 2022 the subject patient was diagnosed with acute respiratory failure with hypoxia, diarrhea and sepsis.The patient required hospitalization.As reported, this adverse event has been assessed per the study clinician as severe in severity and recovering/resolving.The study clinician has assessed the adverse events (acute respiratory failure, hypoxia, diarrhea & sepsis) to be possibly related the study device and possibly related to the index procedure.The reported event has been assessed to meet the definition of a serious adverse event (sae).The reported event does not meet the definition of an unidentified adverse device event (uade).
 
Additional Manufacturer Narrative
As reported, the patient developed wound dehiscence and delayed wound healing post-implant of bard/davol phasix mesh and is undergoing medical treatment.The clinician has assessed the patient¿s postoperative course as being ¿possibly¿ related to the study device and definitely related to the procedure, however, based on the information provided, no conclusion can be made.The instructions-for-use (ifu) supplied with the device lists wound dehiscence as a possible complication.Review of manufacturing records confirms product was manufactured to specification.Addendum: h11.This is an addendum to the initial mdr submitted.This supplemental mdr is submitted to report the additional information provided.Based on the additional information provided, the patient experienced cascading complications (acute respiratory failure with hypoxia, diarrhea and sepsis) associated with wound healing issues requiring ongoing medical treatment.The clinician has assessed these aes as being ¿possibly¿ related to both the study device and the index procedure.The additional details provided do not change the initial determination, no conclusion can be made.This supplemental mdr reports the ae of wound dehiscence and delayed wound healing.An additional mdr was previously submitted to report additional ae of wound infection, abdominal pain & vomiting.Not returned - remains implanted.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14234120
Report Number1213643-2022-00198
Device Sequence Number17282296
Product Code OOD
UDI-Device Identifier00801741107610
UDI-Public(01)00801741107610
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Catalogue Number1191530
Device Lot NumberHUDX2670
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight79 KG